MAUDE Adverse Event Report: ALPHATEC SPINE, INC. CALIBRATE; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

ALPHATEC SPINE, INC. CALIBRATE; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 261-06185015
Medical Device Problem Code Collapse (1099)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The implaint remains in situ.It is unknown whether the patient is experiencing any symptoms due to the event or is having revision surgery.The lot number was not provided; therefore, a review of device history records cannot be performed.A radiograph image confirmed the event.Based on the information provided, a root cause cannot be determined.If additional information and/or the implant is provided, a supplemental report will be filed accordingly.Labeling review: warnings/cautions/precautions: risk factors that may affect successful surgical outcomes include: alcohol abuse, obesity, patients with poor bone, muscle and/or nerve quality.Patients who use tobacco or nicotine products should be advised of the consequences that an increased incidence of non-union has been reported with patients who use tobacco or nicotine products.A calibrate ltx implant must not be re-expanded and reused if it has been filled with graft, as mechanical failure may occur.Possible adverse effects: initial or delayed loosening, bending, dislocation, and/or breakage of device components.Postoperative management: the surgeon should instruct the patient regarding the amount and time frame after surgery of any weight bearing activity.The increased risk of bending, dislocation, and/or breakage of the implanted devices, as well as an undesired surgical result are consequences of any type of early or excessive weight bearing, vibratory motion, falls, jolts or other movements preventing proper healing and/or fusion development.Implanted devices should be revised or removed if bent, dislocated, or broken.
 
Event or Problem Description
At the 6 months postoperative visit, radiograph images revealed a collapsed expandable cage.

Brand Name
CALIBRATE
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer (Section G)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer Contact
wesley channell
1950 camino vida roble
carlsbad, CA 92008
9014283693
MDR Report Key19563767
Report Number2027467-2024-00063
Device Sequence Number12311410
Product Code MAX
UDI-Device Identifier00190376522685
UDI-Public(01)00190376522685
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number261-06185015
Device Catalogue Number261-06185015
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2024
Initial Report FDA Received Date06/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexFemale